advertisement
Question
Posted by: Jenny (aka Nadine) | 2008/06/24

Look anorexic

Morning CS and I hope you are feeling a little better today (probably not). I was taking a look at myself in the mirror now and I got quite a shock CS because I'm beginning to look anorexic. Not so much in my face but my legs and waist. I am on Lithium, Fluoxetine and Fluanxol. Do you think the meds could be causing it. I am really stressed now CS because I didn't realise how thin I have become. You can't believe how thin my legs are!! I must say that I have been really depressed over the last couple of months and I am VERY unhappy about my job, where I live, my life in general, that sort of thing. I hardly have an appetite anymore (and it wasn't that good to start off with) but I have really become thin. Please CS, help and/or give me some advice. Should I change my medication? I am seriously worried. I look bad.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi JakaN, Thanks for your kind thoughts. Don't stress, but maybe a medical check-up would be wise. There are so many causes of potential weight loss such as you describe, and some are oddly shown more in some areas than others. I wouldn't think only of the drugs as a cause, though Lithium can do so, and both Fluanxol and Fluoxetine can cause weight gain o loss. The loss of appetite, and thus reduced nutrition, maybe less exercise than usual, would likely have played a part. Maybe see psychdoc for a checkup first ?
Let us know what he says

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Jenny (aka Nadine) | 2008/06/24

Thanks

Reply to Jenny (aka Nadine)
Posted by: Zexeon | 2008/06/24

Fitnessdoc has a BMI meassurement scale, you could use it to see if there is any reason for concern. You BMI must be approx. 16 then only could you be diagnosed with anorexia.

Reply to Zexeon

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement